Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2016, 7:32 AM CDT for 4 counties in Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 7:32 AM CDT (12:32 UTC)
- Expired
- Jul 18, 2016, 8:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted.
460
WUUS53 KILX 181232
SVRILX
ILC057-125-143-179-181315-
/O.NEW.KILX.SV.W.0114.160718T1232Z-160718T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
732 AM CDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS...
SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 815 AM CDT
* AT 732 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FARMINGTON TO NEAR BATH...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...HAVANA...LEWISTOWN...MASON CITY...
EAST PEORIA...BARTONVILLE...CREVE COEUR...WEST PEORIA...
MARQUETTE HEIGHTS...FARMINGTON...BELLEVUE...MANITO...CUBA...
HANNA CITY...SOUTH PEKIN...GLASFORD...TRIVOLI AND GREEN VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 474 BETWEEN MILE MARKERS 2 AND 11.
INTERSTATE 74 BETWEEN MILE MARKERS 91 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4016 9026 4015 9022 4016 9020 4018 9021
4019 9028 4071 9018 4071 9000 4074 8998
4072 8956 4016 8966 4013 8974 4014 8997
4014 9029
TIME...MOT...LOC 1232Z 293DEG 31KT 4069 8999 4018 9009
HAIL...1.00IN
WIND...60MPH
$$
HJS1 follow-up statement
548
WWUS53 KILX 181251
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
751 AM CDT MON JUL 18 2016
ILC057-125-143-179-181315-
/O.CON.KILX.SV.W.0114.000000T0000Z-160718T1315Z/
MASON-PEORIA-FULTON-TAZEWELL-
751 AM CDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR MASON...SOUTHERN PEORIA...CENTRAL FULTON AND WESTERN TAZEWELL
COUNTIES...
AT 750 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GLASFORD TO NEAR KILBOURNE...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...HAVANA...LEWISTOWN...MASON CITY...
EAST PEORIA...BARTONVILLE...CREVE COEUR...WEST PEORIA...
MARQUETTE HEIGHTS...FARMINGTON...BELLEVUE...MANITO...CUBA...
HANNA CITY...SOUTH PEKIN...GLASFORD...TRIVOLI AND GREEN VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 474 BETWEEN MILE MARKERS 2 AND 11.
INTERSTATE 74 BETWEEN MILE MARKERS 91 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4016 9026 4015 9022 4016 9020 4018 9021
4019 9028 4071 9018 4071 9000 4074 8998
4072 8956 4016 8966 4013 8974 4014 8997
4014 9029
TIME...MOT...LOC 1250Z 275DEG 39KT 4061 8980 4018 8992
HAIL...1.00IN
WIND...60MPH
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 18, 3:25 AM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 325 AM CDT MON JUL 18 2016 .SHORT TERM...(Today and tonight) ISSUED AT 324 AM CDT Mon Jul 18 2016 Warm and muggy airmass will remain in place and help to contribute to a rather unstable weather pattern overall. Unfortunately, the forecast is problematic as models are handling both the exiting and the developing convection differently. This mornings convection, mostly remaining to the north through the overnight, may clip the eastern border of ILX CWA this morning as it begins to translate to a more southerly direction. Next MCS/wave out to the west slowly closing in on the mid Miss River Valley. Differing models alternately break up the showers and thunderstorms before they can move into the region, others bringing in the showers to the extreme west by 12-14z this morning. Given the inaccuracies of the break up of MCS's lately...the forecast will retain the widespread chance pops not only this morning, but through the day and into the overnight hours. Shortwaves to the west are plentiful on sat imagery and not reflected well in the model solutions. Not going with any one model solution, either, as there are simply too many mesoscale influences. The strength of redevelopment this afternoon will bank on how quickly the atmosphere can recover in the wake of the western wave making its way through ILX. Temperatures hot and muggy...potentially only limited by debris/MCS activity limiting the morning warm up. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 324 AM CDT Mon Jul 18 2016 A bit of a challenge early on in this part of the forecast, with potential MCS activity and associated cloud debris potentially hampering afternoon temperatures. Large upper high of 598 dm will be centered over the Oklahoma/Arkansas area, which will initially help steer any nocturnal convection southeast into central Illinois. As the week progresses, the ridge axis will build northward, taking the MCS track with it. Have not changed the PoP trends too much, focusing on Tuesday and Wednesday during the day. With the clouds and rain potential, did not stray too far from MOS guidance, with highs in the upper 80s to near 90 both Tuesday and Wednesday. This would keep maximum heat index values closer to 100. Thursday and Friday appear more clear-cut in the heat department, as 850 mb temperatures rise to near 23C and clouds will be less of a factor. Have highs of 90-95 Thursday and mid 90s nearly everywhere Friday, with miserable dew points in the mid-upper 70s. Both days will eventually need at least a heat advisory as heat index values get close to 110 both days. Will hold off on any headlines at the moment due to the uncertainty with the Tuesday/Wednesday time frame, as lesser clouds/rain could lead toward higher temps and thus the ability to meet the advisory criteria earlier based on duration of 100+ heat indices. However, will address this in a Special Weather Statement for the time being. Looking into the weekend, the ridge will start to flatten, as a piece of energy associated with a large upper low off the Pacific Northwest coast breaks free. This will help push some cooler air in from the north during the second half of the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1204 AM CDT Sun Jul 17 2016 Strong but diminishing instability remains over the central IL terminals tonight while a disturbance approaches from the west. This should bring increasing thunderstorm activity to central IL overnight. Have included TEMP TSRA first few hours of TAFs for KPIA/KBMI, but only included VCTS from around 07-10Z for KSPI- KDEC-KCMI as timing of thunderstorms affecting these terminals less certain at this point. Any thunderstorms will be capable of producing MVFR cigs, vsbys, and gusty/variable winds. Thunderstorm chances decrease but do not entirely go away Monday morning through Monday evening. Winds SSW 8-10 kts overnight then shifting more westerly Monday morning through afternoon. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...Geelhart AVIATION...Onton
Hazardous weather outlook, Jul 18, 6:48 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 648 AM CDT MON JUL 18 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-191100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 648 AM CDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT TWO ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY FOR CENTRAL ILLINOIS ARE POSSIBLE AGAIN. WITH THE WARM AND MUGGY AIRMASS IN PLACE PROVIDING INSTABILITY...STORMS WILL HAVE A MARGINAL RISK OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FREQUENT DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINS ARE ALSO A THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. A FEW STORMS MAY BE STRONG WEDNESDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH AFTERNOON HEAT INDICES OF 100 TO 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. HJS
In the hours before
Special weather statement, Jul 18, 3:07 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 307 AM CDT MON JUL 18 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-182100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 307 AM CDT MON JUL 18 2016 ...HEAT AND HUMIDITY WILL INTENSIFY AS THE WEEK PROGRESSES... A LARGE AREA OF HIGH PRESSURE ALOFT WILL BUILD ACROSS THE CENTRAL UNITED STATES THIS WEEK...PRODUCING WIDESPREAD HOT WEATHER. INITIALLY IN CENTRAL AND SOUTHEAST ILLINOIS...CLOUDS AND THE THREAT OF THUNDERSTORMS WILL KEEP TEMPERATURES DOWN A BIT...BUT HEAT INDEX VALUES MAY REACH 100 DEGREES EACH AFTERNOON THROUGH WEDNESDAY...ESPECIALLY WEST OF SPRINGFIELD AND EFFINGHAM. THE HOTTEST WEATHER OVER OUR AREA IS EXPECTED TO BE THURSDAY AND FRIDAY...WHEN HIGHS REACH THE MID 90S IN MANY AREAS AND THE HEAT INDEX APPROACHES 110 DEGREES. THE HEAT IS EXPECTED TO LINGER INTO SATURDAY...BEFORE COOLER CONDITIONS START TO SPREAD IN LATE IN THE WEEKEND. THE EFFECTS OF HEAT ARE CUMULATIVE...AND INCREASE THE LONGER THE PERIOD OF HOT WEATHER PERSISTS. AS THE HEAT INTENSIFIES...BE SURE TO SPEND AS MUCH TIME AS POSSIBLE IN AN AIR CONDITIONED ENVIRONMENT. PEOPLE THAT HAVE TO WORK OR PLAY OUTDOORS SHOULD TAKE PLENTY OF REST BREAKS...AND DRINK NON ALCOHOLIC LIQUIDS TO STAY HYDRATED. GEELHART
Local storm report, Jul 18, 5:11 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
511 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HEAVY RAIN DANVILLE 40.14N 87.62W
07/18/2016 M1.14 INCH VERMILION IL EMERGENCY MNGR
RAIN FELL IN 30 MINUTES. MODERATE TO HEAVY RAIN
CONTINUES.
&&
25Local storm report, Jul 18, 5:44 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
544 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM HEAVY RAIN DANVILLE 40.14N 87.62W
07/18/2016 M1.95 INCH VERMILION IL EMERGENCY MNGR
ONE HOUR TOTAL. STILL RAINING.
&&
25Local storm report, Jul 18, 7:31 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN DANVILLE 40.14N 87.62W
07/18/2016 M2.12 INCH VERMILION IL EMERGENCY MNGR
TOTAL FROM EARLY MORNING STORMS
0715 AM HEAVY RAIN 3 W BISMARCK 40.27N 87.66W
07/18/2016 M2.47 INCH VERMILION IL MESONET
TOTAL FROM EARLY MORNING STORMS
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:12 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 48 min |
| Jul 18, 8:42 AM CDT | Special Weather Statement | ILX | Sangamon | 33 min |
| Jul 18, 9:04 AM CDT | Special Weather Statement | ILX | DeWitt | 56 min |
| Jul 18, 9:26 AM CDT | Special Weather Statement | ILX | Piatt | 34 min |
| Jul 18, 10:02 AM CDT | Special Weather Statement | ILX | Champaign | 43 min |
| Jul 18, 10:26 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 49 min |
| Jul 18, 11:12 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 18 min |
| Jul 18, 11:18 AM CDT | Special Weather Statement | ILX | Jasper | 42 min |
| Jul 18, 12:21 PM CDT | Flash Flood Warning | ILX | Jasper | 4 hr |
| Jul 18, 3:41 PM CDT | Excessive Heat Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 48 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.